Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

103.5 Fever in 5month old... PLEASE HELP!

My son has had a fever ranging from 100.4-103.5 since about 1 yesterday afternoon. The day before he had a rash on his face and a few red spots around his eye. I called his doc. about the rash and the on-call doc called back (he doesnt even work at the same office my son goes to!) And he said he has hand foot and mouth... He has no blisters, the rash is gone and so are the red bumps... But his fever wont break. We are doing tylonal every 4 hours (the doc. did say that his fever PROB. would be higher with out the tylonal!) He is almost 5 months (will be on the 29th) and I am so worried!! He did say I could bring him to the ER if I wanted to, but I didnt have to.... What do I do??? He feels like awful!!

Answer Question
 
ashley_hatty

Asked by ashley_hatty at 6:33 PM on Jun. 27, 2009 in Babies (0-12 months)

Level 8 (210 Credits)
Answers (35)
  • I would take him to the ER, he is little.
    TeriMelisa

    Answer by TeriMelisa at 6:36 PM on Jun. 27, 2009

  • Fever that high, and in a baby that young, I would go to the ER.
    midnightmoma

    Answer by midnightmoma at 6:36 PM on Jun. 27, 2009

  • Alternate Tylenol with Motrin, give him a lukewarm bath and if he doesn't get better, take him to the ER.
    kustomkrochet

    Answer by kustomkrochet at 6:36 PM on Jun. 27, 2009

  • I suggest you take your baby to the ER. or an Emergancy clinic. Your doctor can NOT make an diagnosis for your baby if he has not seen the baby. If the fever does not go down without medication, then there is more then likely a viral or bacterial infection going on. A fever that High in a infant is not good.
    soonmommyof3

    Answer by soonmommyof3 at 6:37 PM on Jun. 27, 2009

  • well im a pediatric nurse myself. id say giving him a cool bath perhaps in a pool or in the tub also just let him wear his diaper w/o any clothes and maybe alternate Tylenol with Motrin because their body can adapt to one or the other if used to much and not work as effective. they say not till 6 months of age but if hes at least 12lbs give him 0.5mg of it.
    preggoinmn

    Answer by preggoinmn at 6:37 PM on Jun. 27, 2009

  • Keep him hydrated and cool him off in a lukewarm bath

    Anonymous

    Answer by Anonymous at 6:37 PM on Jun. 27, 2009

  • sorry, meant to finish. I would take him to the ER because of the fever. And if you can tell he is acting different than normal, then take him, you are his mommy you know him better than anyone. Good Luck
    TeriMelisa

    Answer by TeriMelisa at 6:37 PM on Jun. 27, 2009

  • First of all, no doctor can diagnose hand, foot and mouth over the phone. And if your LO really had it he'd be screaming bloody murder and you would not even be able to get him to take his Tylenol. Trust me...when my oldest was 17 months old he had it. He turned demon child and it lasted for almost 2 weeks...it doesn't just go away and there's nothing you can do about it.

    That being said...your LO is 5 months with a fever that gets as high as 103.5? Take him to see someone...a Emergency Clinic or the ER, which ever one you can. That high of a fever that young is too dangerous. And if that fever is WITH the Tylenol, that's not good. Good luck. Get off the computer and take him in.
    Anonymous

    Answer by Anonymous at 6:37 PM on Jun. 27, 2009

  • Has the fever gone down at all with the tylenol or motrin? If not, then take him to the ER. If it has, alternate motrin and tylenol and put a cool cloth on his forehead. You can also put him in a luke warm bath. But if it hasn't gone down with the tylenol, def. take him to the ER. That's pretty high.
    TheDiva320

    Answer by TheDiva320 at 6:37 PM on Jun. 27, 2009

  • try motrin see if that brings the fever down more. a warm bath, make sure he isn't dehydrated (he's peeing, eating etc...) offer him whatever it is he drinks (formula, breastmilk) a little more often than normal being that high he may get dehydrated. if it doesn't drop down i would probably take him in to the ER personally b/c fevers bother me when they won't go down much w/tylenol or motrin.
    vabchmommy

    Answer by vabchmommy at 6:37 PM on Jun. 27, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN